Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
158 Doctors are Online

Suffering from excessive facial hair. Prescribed mediherb powder to detox my liver. Remedy?

User rating for this question
Very Good
Answered by
Practicing since : 2007
Answered : 1201 Questions
Hi, I'm a 51 year old women and have an increasing problem with facial hair. Mainly on my chin and just below. I have it removed constantly, unfortunately it regrows. My alternative doctor (MD) told me I had higher levels of something called SBGH? I was prescribed a mediherb powder to detox my liver. I'm sure it helped my health but did nothing to help the facial hair.
I'd appreciate your advice.
Posted Thu, 13 Jun 2013 in Skin Hair and Nails
Answered by Dr. Jorge Brenes-Salazar 1 hour later
Dear patient,

Your condition is known as hypertrichosis, or excessive hair growth. The first thing to make sure is if there are any secondary causes of it, mainly hormonal problems. For this purpose, FSH, LH, testosterone and DHEA levels can be checked, along with a through clinical history including similar features in female family members, and a physical examination that should include a pelvic exam. Your age is 51, so you either is close to menopause or already there; levels if estrogen, the female hormone that "keeps hair away" drop significantly during that stage of life, which might be the cause. If no secondary causes are found, medical treatments may include a low dose contraceptive pill to provide hormonal assistance. Laser hair removal or electrolysis tends to be very effective if secondary persistent causes are ruled out or addressed accordingly.

SBHG is sex binding hormone globulin, a protein that transports male hormones such as testosterone.

Hope this helps; wish you the best health blessings.

Dr Brenes Salazar MD
Mayo Clinic MN
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor